Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

What is the cause for numbness in thumb?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1998
Answered : 4917 Questions
Hi, My name is XXXXXXX .. and I've had numbness in my thumb for a week now... It came out of nowhere
Posted Tue, 21 Jan 2014 in Medicines and Side Effects
Answered by Dr. Vaibhav Gandhi 1 hour later
Brief Answer: Vitamin B12 deficiency can lead to numbness Detailed Answer: Hello, Thanks for writing to us, I have read your query Numbness in your thumb can be due to carpal tunnel syndrome in which there is compression of nerve at wrist may be due to edema. You can consult your doctor to rule out it. If you were my patient then after clinical examination if required I would have advised EMG and MRI wrist. Vitamin B12 is important in the maintenance of health and normal functioning of the nerve tissue and deficiency of it can lead to numbness. You can increase B12 level by taking meat and fish, or you can take Inj methylcobalamine 1500 mcg alternate day. [6 doses] I hope that I have answered your query. Let me know if I can help you further. Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor